Maine, 2025

Damaging Winds in Maine, July 6, 2025

July 6, 2025 · NWS CAR · 4 events in 2 counties and zones

Cold front moved into Maine from the northwest. Warm sector ahead of aforementioned cold front, along with plenty of moisture, led to a warm, humid day, along with plentiful instability, that resulted in convection in Piscataquis and Penobscot counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Cold front moved into Maine from the northwest. Warm sector ahead of aforementioned cold front, along with plenty of moisture, led to a warm, humid day, along with plentiful instability, that resulted in convection in Piscataquis and Penobscot counties. Storm originally developed in Quebec / western Maine, and began to strengthen in Piscataquis county. Storms eventually weakened and continued to move east into New Brunswick. Caused some wind damage along Telos Road in Piscataquis, knocking down 4 healthy trees. Some more thunderstorms developed in southern Penobscot, later in the afternoon, resulting in knocked trees and various lightning strikes. These storms eventually weakened and moved offshore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 6, 1:46 PM EST, 29 minutes earlier.

Area forecast discussion, Jul 6, 1:46 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
246 PM EDT Sun Jul 6 2025

.SYNOPSIS...
A cold front pushing into the area will stall over the region
tonight and remain across the area on Monday. The front will
continue south Monday night into Tuesday as high pressure builds
across the north. High pressure will remain over the area Wednesday
followed by a trough of low pressure Thursday into Friday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
A slow moving cold front continues to push southwards into the
forecast area today, bringing rain showers into the northern
half of the forecast area. With the overcast skies of the day,
thunderstorm chances are isolated to scattered, with the best
chance for storms being anywhere which has experienced clearing
late this afternoon. Downeast areas have remained mostly clear
but influence from the marine layer combined with lack of a
lifting mechanism has left this area mostly dry so far, with a
chance for some scattered showers and storms to develop by early
this evening. Any storms that do develop will have the potential
to bring gusty winds with a building LLJ aloft and inverted V
presentation on forecast soundings. And areas which see training
stronger showers and storms could experience locally heavy
rainfall that leads to local ponding in poor drainage areas.

The front will begin to stall across the northern half of the
forecast area overnight, funneling more rain showers in from
west to east over the area. Downeast areas are likely to remain
dry as this pattern takes shape, with coastal fog possible. The
front will linger in this position through the day on Monday,
with diurnal heating potentially generating another round of
thunderstorm chances along this boundary. Meanwhile, the
Downeast region remains mostly dry with the area of forcing
remaining north of that area.

The front will finally begin to shift southwards Monday night,
bringing rain chances through the coast while northern areas
finally begin to see some reprieve.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
A slow moving front will push offshore on Tuesday as high pressure
builds over the north. This will bring partial clearing across the
north while southern areas, closer to the front, remain mostly
cloudy with scattered showers and thunderstorms. Weak high pressure
will continue to build over the area Tuesday night into Wednesday.
This will bring a mostly clear night Tuesday night followed by a
mostly sunny day on Wednesday. An upper trough over the Eastern
Great Lakes will begin to approach late Wednesday. Lift and moisture
well out ahead of this trough may bring an isolated shower or
thunderstorm to some far western areas late Wednesday. Otherwise,
most of the area will remain dry with a partly cloudy sky.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure will move off to the Northeast Wednesday night keeping
the area mostly dry. Meanwhile, the Lakes Trough will continue to
approach and develop one area of low pressure over the Eastern Great
Lakes while another secondary low develops over Southern New
England. Latest forecast guidance is keeping the secondary low to
our south on Thursday. However, some moisture moving in ahead of the
Lakes Low will work with some lift out ahead of the trough to bring
a chance of showers and thunderstorms across western areas. The
upper trough will lift to the north on Friday, but will remain near
enough to bring a chance of showers over mainly central and northern
areas. A bit of moisture will continue to linger over the area
Saturday. However, the upper trough will be moving away to the
northeast and subsidence should bring a mainly dry day. Dry weather
should last into most of Sunday before the next in a series of upper
troughs begins to approach pulling in moisture and some lift which
may result in some spotty showers and thunderstorms in the far west
late Sunday afternoon.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM:
Northern terminals: VFR to continue over most terminals through
this evening, though worsening conditions possible late this
afternoon in showers and thunderstorms. Cigs will continue to
fall late tonight, becoming MVFR to potentially IFR over
northern terminals through the day on Monday and into Monday
night with more persistent rain showers through the day. W winds
5 to 10 kts with gusts to 20 kts become light and variable
overnight, shifting E on Monday around 5 kts, becoming light and
variable Monday night.

Downeast terminals: VFR continues today and into the night
tonight, though coastal terminals could see IFR/LIFR in any fog
that develops. Showers possible, particularly at BGR, with a
chance for an isolated thunderstorm as well, though confidence
in thunder chances is not high enough to highlight in the TAF.
Mostly VFR continues on Monday as rain and thunderstorms remain
north of the area. Trend towards MVFR/IFR Monday night as rain
and thunderstorms push into the area. Brief LLWS possible near
the coast Sunday night and Monday night between around 23z-03z.
SW winds 5 to 10 kts with gusts to 20 kts become light and
variable overnight, shifting S on Monday 5 to 10 kts with gusts
to 20 kts, becoming light and variable Monday night.

SHORT TERM:
Tuesday...VFR north. MVFR south. Light N wind.

Tuesday night...VFR, except in any localized patchy fog late. Light
and variable wind.

Wednesday...VFR. Light E wind.

Wednesday night...VFR, possibly dropping to MVFR late over the
south. Light and variable wind becoming SE.

Thursday...Possibly MVFR over the south early. Otherwise, VFR. Light
SE wind.

Thursday night...MVFR north. VFR south. Light SE wind.

Friday...VFR. Light E wind.

&&

.MARINE...
NEAR TERM: A Small Craft Advisory is in effect for the outer waters
this evening through early Monday morning for seas 4 to 6 ft and
gusts to around 25 kts. A brief lull may take place through the
day on Monday as winds and seas decrease, before winds increase
once more Monday evening. There is the potential for winds to
increase to around 25 kts once more on the coastal waters, but
confidence is not high enough at this time to extend the SCA.

SHORT TERM:
Wind and seas are expected to be below SCA through next week.
Humid over the colder waters may result in some fog and mist at
times, especially early in the week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT Monday
     for ANZ050-051.

&&

Near Term...AStrauser
Short Term...Bloomer
Long Term...Bloomer
Aviation...AStrauser/Bloomer
Marine...AStrauser/Bloomer
Hazardous weather outlook, Jul 6, 1:55 AM EST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
255 AM EDT Sun Jul 6 2025

MEZ001>006-010-011-015>017-031-032-070700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
255 AM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon into early this
evening. A few storms could be accompanied by gusty winds and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-070700-
Coastal Hancock-Coastal Washington-
255 AM EDT Sun Jul 6 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-070700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 AM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The Caribou radar (KCBW), 107 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Aroostook

When
July 6, 2:15 PM EST
Where
Aroostook County, 33.84 mi SSE of Clayton Lake
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
46.190, -69.180

NWS employee went on a storm survey and observed 4 healthy trees knocked out on Telos Road.

Thunderstorm Wind, Aroostook

When
July 6, 5:48 PM EST
Where
Aroostook County, 3.67 mi SE of Weston
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.690, -67.830

Social media report of lake homes and camps with trees fallen on them around East Grand Lake. Time estimated.

Thunderstorm Wind, Aroostook

When
July 6, 6:22 PM EST
Where
Aroostook County, 54.66 mi SSW of Molunkus
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.960, -68.920

Multiple trees reported down. One tree was on telephone wires burning at Pinkham Drive and Darling Road.

Thunderstorm Wind, Penobscot

When
July 6, 7:03 PM EST
Where
Penobscot County, 1.47 mi E of Costigan
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.020, -68.620

Law enforcement reported low hanging telephone pole wires and multiple trees down on Greenfield Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1283063, 1283067, 1283065, 1283066.